Advanced search
Start date
Betweenand
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

Bayesian modeling of autoregressive partial linear models with scale mixture of normal errors

Full text
Author(s):
Ferreira, Guillermo [1] ; Castro, Luis M. [1] ; Lachos, Victor H. [2] ; Dias, Ronaldo [2]
Total Authors: 4
Affiliation:
[1] Univ Concepcion, Dept Stat, Concepcion - Chile
[2] Univ Estadual Campinas, IMECC, Dept Stat, Campinas, SP - Brazil
Total Affiliations: 2
Document type: Journal article
Source: Journal of Applied Statistics; v. 40, n. 8, p. 1796-1816, AUG 1 2013.
Web of Science Citations: 2
Abstract

Normality and independence of error terms are typical assumptions for partial linear models. However, these assumptions may be unrealistic in many fields, such as economics, finance and biostatistics. In this paper, a Bayesian analysis for partial linear model with first-order autoregressive errors belonging to the class of the scale mixtures of normal distributions is studied in detail. The proposed model provides a useful generalization of the symmetrical linear regression model with independent errors, since the distribution of the error term covers both correlated and thick-tailed distributions, and has a convenient hierarchical representation allowing easy implementation of a Markov chain Monte Carlo scheme. In order to examine the robustness of the model against outlying and influential observations, a Bayesian case deletion influence diagnostics based on the Kullback-Leibler (K-L) divergence is presented. The proposed method is applied to monthly and daily returns of two Chilean companies. (AU)

FAPESP's process: 11/17400-6 - Applications of the scale mixture of Skew-Normal distributions in linear mixed effects models
Grantee:Víctor Hugo Lachos Dávila
Support type: Regular Research Grants